Rip Current, Eastern Monmouth
- When
- June 11, 9:00 AM EST to 11:00 AM EST
- Where
- Eastern Monmouth forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
About 11 people were rescued by lifeguards from a rip current that formed near a jetty in Belmar on the morning of the 11th. The prevailing winds were from the northeast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
About 11 people were rescued by lifeguards from a rip current that formed near a jetty in Belmar on the morning of the 11th. The prevailing winds were from the northeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 11, 4:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT MON JUN 11 2007 .SYNOPSIS... FOR TODAY AND TUESDAY, OUR REGION WILL REMAIN BETWEEN LOW PRESSURE CENTERED WELL OFF THE COAST AND HIGH PRESSURE LOCATED OVER THE GREAT LAKES. A COLD FRONT IS FORECAST TO DROP DOWN FROM THE NORTHEAST ON WEDNESDAY. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE END OF THE WEEK. WARMER AND MORE HUMID AIR SHOULD BEGIN TO BUILD IN FROM THE WEST DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ASIDE FROM THE FOUR INCHES OF RAIN THAT FELL IN CENTRAL CHESTER COUNTY BETWEEN 2:00 AND 4:00 AM, THE WEATHER OVERNIGHT WAS RELATIVELY BENIGN AS SCATTERED SHOWERS AND ISOLATED TSTMS CONTINUED TO DROP DOWN FROM THE NORTH. WELL MAINTAIN THE MENTION OF SCATTERED SHOWERS FOR TODAY. WERE THINKING THAT THE ISOLATED TSTM OVER CHESTER COUNTY WILL CONTINUE TO WEAKEN, SO WELL SIMPLY REINTRODUCE SCATTERED TSTMS FOR THIS AFTERNOON AS INSTABILITY INCREASES AS THE STRONG JUNE SUN WORKS ON THE ATMOSPHERE OVER OUR REGION. THE CLOUDS THAT WERE OVER OUR REGION EARLY THIS MORNING SHOULD BEGIN TO DISSIPATE A BIT. AS A RESULT, WELL CALL IT PARTLY CLOUDY FOR TODAY. WITH SOME SUNSHINE, TEMPS SHOULD BREAK 80 AT MOST LOCATIONS, EXCEPT PERHAPS RIGHT ALONG THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS MOISTURE AND BITS OF ENERGY CONTINUE TO ROTATE AROUND THE LOW OVER THE WESTERN NORTH ATLANTIC, WELL CONTINUE TO MENTION PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH CHANCE POPS FOR MUCH OF THE PERIOD. GUIDANCE SEEMS TO SUGGEST A BREAK IN THE PRECIP FROM LATE THIS EVENING INTO TUESDAY MORNING. WEVE REINTRODUCED CHANCE POPS FOR TUESDAY AFTERNOON, WITH THE STRONG JUNE SUN AGAIN EXPECTED TO CREATE ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND TSTMS AT THAT TIME. WITH THE BACK DOOR COLD FRONT DROPPING DOWN FROM THE NORTHEAST EARLY ON WEDNESDAY, WEVE OPTED TO KEEP THE CHANCE POPS GOING FROM TUESDAY EVENING THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST IN THE WAKE OF THE BACK DOOR COLD FRONT. RELATIVELY COOL AND DRY WEATHER IS EXPECTED FOR THURSDAY, FRIDAY AND SATURDAY. THE MID LEVEL LOW OVER THE WESTERN NORTH ATLANTIC SHOULD BEGIN TO MOVE TO THE EAST OVER THE WEEKEND, ALLOWING WARMER AND MORE HUMID AIR TO BUILD INTO OUR REGION FROM THE WEST. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... SCT TO BKN SC AND BKN TO OVC AC CONTINUE TO ROTATE DOWN FROM THE NORTH ALONG WITH SCT SHOWERS AND ISOLATED TSTMS. CONDITIONS IN THE PRECIPITATION WILL DROP TO MVFR AND BRIEFLY TO IFR. THE SHOWER ACTIVITY IS EXPECTED TO DIE OUT SLOWLY THIS MORNING BUT THEN REGENERATE THIS AFTERNOON AND EVENING. IN AREAS THAT HAVE GOTTEN THE RAINFALL, MVFR VSBYS MAY DROP TO IFR IN FOG AND HAZE. THESE VSBYS WILL IMPROVE SLOWLY AFTER SUNRISE. EXPECT SHOWER AND TSTMS AGAIN TUESDAY INTO WEDNESDAY. HIGH PRESSURE WITH DRIER AIR WILL BRING AN END TO THE PRECIPITATION THREAT FOR THURSDAY AND FRIDAY. && .MARINE... GENERALLY TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE INTO WEDNESDAY WITH THE EXCEPTION OF ANY TSTMS THAT MIGHT DEVELOP THIS AFTERNOON/EVENING AND AGAIN TUESDAY INTO WEDNESDAY. THE ANTICIPATED NE ONSHORE FLOW THAT IS EXPECTED TO BEGIN TUESDAY MAY PUSH SEAS TO NEAR SMALL CRAFT ADVISORY CRITERIA WEDNESDAY INTO THURSDAY NIGHT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT MON JUN 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLASH FLOOD 3 SW DOWNINGTOWN 39.98N 75.74W
06/11/2007 CHESTER PA LAW ENFORCEMENT
FLOODING ON BROAD RUN ROAD IN WEST BRADFORD TOWNSHIP.
&&
IOVINOThe national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39955.